Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 122, NWS Gaylord, MI

November 29, 2012

NWS Gaylord, MI issued this small craft advisory at Nov 29, 2012, 4:06 PM EST. It took effect at Nov 30, 2012, 1:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2012, 4:06 PM EST (21:06 UTC)
In effect from
Nov 30, 2012, 1:00 AM EST
Expired
Nov 30, 2012, 3:45 PM EST
In force
15 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

164 
WHUS73 KAPX 292106
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
406 PM EST THU NOV 29 2012

LHZ345>349-300915-
/O.NEW.KAPX.SC.Y.0122.121130T0600Z-121130T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
406 PM EST THU NOV 29 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344-345-300915-
/O.NEW.KAPX.SC.Y.0122.121130T0600Z-121130T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
406 PM EST THU NOV 29 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
812 
WHUS73 KAPX 300154
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
854 PM EST THU NOV 29 2012

LMZ341-301200-
/O.EXA.KAPX.SC.Y.0122.121130T0600Z-121130T2100Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
854 PM EST THU NOV 29 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-301200-
/O.CON.KAPX.SC.Y.0122.121130T0600Z-121130T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
854 PM EST THU NOV 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM EST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM EST
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344-345-301200-
/O.CON.KAPX.SC.Y.0122.121130T0600Z-121130T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
854 PM EST THU NOV 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM EST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM EST
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD
973 
WHUS73 KAPX 300913
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
413 AM EST FRI NOV 30 2012

LMZ345-301015-
/O.CAN.KAPX.SC.Y.0122.000000T0000Z-121130T2100Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
413 AM EST FRI NOV 30 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ345>349-301700-
/O.EXT.KAPX.SC.Y.0122.000000T0000Z-121201T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
413 AM EST FRI NOV 30 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344-301700-
/O.CON.KAPX.SC.Y.0122.000000T0000Z-121130T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
413 AM EST FRI NOV 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
149 
WHUS73 KAPX 301703
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1203 PM EST FRI NOV 30 2012

LHZ345>349-010115-
/O.CON.KAPX.SC.Y.0122.000000T0000Z-121201T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1203 PM EST FRI NOV 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344-302100-
/O.CON.KAPX.SC.Y.0122.000000T0000Z-121130T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
1203 PM EST FRI NOV 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
068 
WHUS73 KAPX 302045
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
345 PM EST FRI NOV 30 2012

LHZ345>349-010445-
/O.CAN.KAPX.SC.Y.0122.000000T0000Z-121201T1000Z/
/O.NEW.KAPX.SC.Y.0123.121130T2100Z-121201T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
345 PM EST FRI NOV 30 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344-302145-
/O.CAN.KAPX.SC.Y.0122.000000T0000Z-121130T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
345 PM EST FRI NOV 30 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 4:06 PM EST, 0 minutes earlier.

Area forecast discussion, Nov 29, 4:06 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
406 PM EST THU NOV 29 2012

.SYNOPSIS...
ISSUED AT 406 PM EST THU NOV 29 2012

THE SEASONABLY CHILLY AIR WILL CONTINUE TO HANG ACROSS THE REGION
THROUGH FRIDAY...BRINGING A BIT MORE LIGHT SNOW SHOWERS OR FLURRIES
AT TIMES. PERHAPS EVEN SOME FREEZING DRIZZLE LATER TONIGHT INTO
FRIDAY MORNING. MILDER TEMPERATURES AND RAIN CHANCES...WILL MAKE A
RETURN TO NORTHERN MICHIGAN THIS WEEKEND...AND INTO EARLY NEXT
WEEK...AS A PAIR OF SYSTEMS MOVE OVER THE NORTHERN PLAINS AND PASS
NORTHWEST OF THE STATE.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 406 PM EST THU NOV 29 2012

SHALLOW ARCTIC BOUNDARY CONTINUES ITS SLOW TREK SOUTH ACROSS
NORTHERN LOWER THIS AFTERNOON...COURTESY OF 1033MB HIGH BUILDING
EAST INTO WESTERN ONTARIO. LACK OF DYNAMICS AND DEARTH OF DEEP LAYER
MOISTURE ALLOWING A DRY FRONTAL PASSAGE...ALTHOUGH WELL DEFINED
STRATUS DECK BUILDING SOUTH IN ITS WAKE. TEMPERATURE CHANGE NOT AN
OVERLY ABRUPT ONE DIRECTLY BEHIND THE FRONT...WITH READING COOLING
BACK INTO THE LOWER AND MIDDLE 30S OVER NORTHERN LOWER MICHIGAN.
HEART OF THE COLDEST AIR REMAINS JUST NORTH OF THE BORDER...WITH
READINGS STUCK IN THE SINGLE DIGITS EVEN AT THIS HOUR. QUIET WEATHER
LOOKS TO BE SHORT-LIVED...WITH MOUNTING EVIDENCE FOR A POTENTIAL
HIGH IMPACT FREEZING DRIZZLE EVENT TONIGHT INTO FRIDAY MORNING.
FORECAST CONCERNS CENTER ON SUCH...SPECIFICALLY SPATIAL AND TEMPORAL
RESOLUTION OF FREEZING DRIZZLE TONIGHT INTO FRIDAY...AS WELL AS
ASSOCIATED HEADLINE POSSIBILITIES.

NO SHORTAGE OF THINGS TO TALK ABOUT TONIGHT. SHALLOW FRONT CONTINUES
TO SAG SOUTH...EVENTUALLY STALLING OUT OVER THE NORTHERN OHIO VALLEY
FRIDAY MORNING AS SUBTLE MID LEVEL WAVE ENTICES WEAKISH LOW PRESSURE
DEVELOPMENT ALONG IT. THIS WILL FORCE WEAK BUT SUSTAINED WAA UP AND
OVER THE SHALLOW NORTHERN LAKES SURFACE BASED COLD DOME. LOW LEVEL
MOISTURE ALREADY IN PLACE AS EVIDENT BY EXPANDING STRATUS DECK...
WITH SAID WAA ONLY DEEPENING THE MOIST LAYER. MODEL DERIVED
SOUNDINGS CONFIRM AS SUCH...WITH INCREASING MIXING RATIOS WITH HEIGHT
AND NEAR SATURATED CONDITIONS TO THE SURFACE. COMBINE THIS WILL A
MOIST LAYER LYING ENTIRELY WARMER THAN -10C AND A MID LEVEL DRY
WEDGE/WEAK WIND SHEAR DIRECTLY ABOVE THE MOIST LAYER...AND THE
SUPPORT IS HIGH FOR A DEVELOPING FREEZING DRIZZLE EVENT OVERNIGHT AS
SURFACE TEMPERATURES DROP. MAINTENANCE OF LOW LEVEL INSTABILITY
REGIME ACROSS NORTHERN LAKE HURON WILL ONLY AUGMENT THE LOW LEVEL
MOISTURE ACROSS NORTHEAST LOWER AND THE INTERIOR HIGHLANDS ALONG AND
EAST OF INTERSTATE 75. LAKE CONVECTION MAY BE DEEP ENOUGH TO SUPPORT
LIGHT SNOW SHOWER DEVELOPMENT IN THESE AREAS...ALTHOUGH EVEN HERE
SOUNDINGS ARE MORE SUPPORTIVE OF FREEZING DRIZZLE. WILL USE OFF THE
DECK WAA MOISTENING FOR TEMPORAL AND SPATIAL DETAIL...EXPECTING
INITIAL FREEZING DRIZZLE TO DEVELOP ACROSS THE SOUTHEAST LATER THIS
EVENING...EXPANDING NORTH ACROSS THE REST OF NORTHERN LOWER BY
MORNING. DRY NORTHEAST FLOW LIKELY TO KEEP MUCH OF EASTERN UPPER DRY
OVERNIGHT. POLICY IS NOT TO BE TOO AGGRESSIVE WITH FREEZING DRIZZLE
HEADLINES...ESPECIALLY WITH NOTORIOUS HIGH BUST POTENTIAL OF SUCH.
PREFER TO HIGHLIGHT THE POTENTIAL FOR NOW WITH AN SPECIAL WEATHER
STATEMENT AND THROUGH HWO/HEADLINE NEWS FEATURES...PASSING POSSIBLE
HEADLINE DECISIONS TO THE EVENING CREW.

TEMPERATURES TONIGHT RATHER TRICKY...ALTHOUGH EXTENSIVE OVERCAST
LIKELY TO KEEP THINGS FROM GETTING TOO OUT OF HAND. WHILE LOW LEVEL
MOISTURE IS LIKELY TO STRIP OUT OF EASTERN UPPER OVERNIGHT...STILL
PLENTY OF MID LEVEL CLOUDS EXPECTED. THIS SHOULD KEEP READING
SOMEWHAT IN CHECK...ALTHOUGH SIMPLE MAGNITUDE OF COLD AIR JUST TO
THEIR NORTH ARGUES FOR TEMPERATURES DROPPING INTO THE LOWER AND
MIDDLE TEENS NORTH OF THE MIGHT MAC. CONSIDERABLY WARMER TO THE
SOUTH...WITH LOWS GENERALLY IN THE 20S.

ABOVE CONDITIONS APPLY RIGHT THROUGH FRIDAY...WITH GREATER EMPHASIS
ONCE AGAIN FOCUSED ACROSS INTERIOR AND NORTHEAST LOWER. MAY SEE SOME
SEEDING FROM INCREASED MID LEVEL MOISTURE LATER IN THE MORNING AND
AFTERNOON TO FORCE MORE OF A LIGHT SNOW ISSUE (JUST MINOR
ACCUMULATIONS)...BUT STILL CANNOT RULE OUT FREEZING DRIZZLE.
TEMPERATURES SLOWLY WARM...WITH READINGS ACROSS SOUTHERN ZONES
TOPPING THE FREEZING MARK BY LATE MORNING AND AFTERNOON. INFLUX OF
SHALLOW COLD AIR LIKELY TO KEEP EASTERN UPPER STUCK IN THE
20S.

&&

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 406 PM EST THU NOV 29 2012

LARGE SCALE PATTERN/FORECAST: HEMISPHERIC PATTERN REMAINS DOMINATED
BY POLAR VORTICES OVER ARCTIC CANADA AND SIBERIA...AND A LARGE
TROUGH OVER THE EASTERN PACIFIC (FOCUSING COPIOUS AMOUNTS OF
PRECIPITATION INTO THE WEST COAST)...MAKING UP THREE WAVES OF AN
ODDLY SHAPED FOUR WAVE PATTERN.  THIS OVERALL IDEA LOOKS PRETTY
ENTRENCHED THIS FORECAST CYCLE...AS CENTRAL PACIFIC/-WPO REX
BLOCKING HELPS ANCHOR THE PATTERN.  FLOW ACROSS THE CONUS HOWEVER IS
BECOMING FLATTER/MORE ZONAL WITH TIME...ONE RIPPLE EMANATING FROM
THE EASTERN PACIFIC STORM WILL CROSS THE CONUS AND PASS THE GREAT
LAKES/OHIO VALLEY FRIDAY...WITH A STRONGER WAVE COMING IN THE
TUESDAY TIME FRAME AS PACIFIC TROUGH RE-LOADS ALLOWING FOR A
TEMPORARY BREAK IN WHAT IS OTHERWISE A MILD LOOKING PATTERN.

WEST-EAST ORIENTED COLD FRONT DRAPED ACROSS NORTHERN LOWER MICHIGAN
TODAY...SANDWICHED BETWEEN HIGH PRESSURE OVER THE CAROLINAS AND
ARCTIC HIGH OVER NORTHERN MANITOBA RIDGING EAST ACROSS NORTHERN
ONTARIO.  FRONT WILL SAG INTO SOUTHERN LOWER MICHIGAN AND STALL...
ALLOWING COLD NORTHEAST/EAST BOUNDARY LAYER FLOW TO DEVELOP INTO
NORTHERN MICHIGAN (SINGLE DIGIT TEMPERATURES ABOVE AND BELOW ZERO TO
THE NORTH AND EAST OF LAKE SUPERIOR).  UPPER LEVEL DISTURBANCE
CROSSING THE NORTHERN/CENTRAL ROCKIES TODAY WILL CROSS SOUTHERN
LOWER MICHIGAN/INDIANA/OHIO FRIDAY...AND ANOTHER WEAK RIPPLE
SATURDAY NIGHT ALONG WITH A SURFACE TROUGH/COLD FRONT.  NEAR TERM
FORECAST CONCERNS WILL DEAL WITH WARM ADVECTION ABOVE SHALLOW FRONT
SOUTH OF THE STATE FRIDAY NIGHT INTO EARLY SATURDAY...THEN RAIN
SHOWER THREAT SATURDAY NIGHT INTO SUNDAY.

FRIDAY NIGHT THROUGH SUNDAY:  FORECAST STARTS WITH SHORT WAVE ENERGY
MOVING AWAY FROM NORTHERN MICHIGAN TO THE SOUTHEAST...WITH LOW LEVEL
EASTERLY FLOW CONTINUING AROUND REMNANT ARCTIC HIGH OVER QUEBEC.
STILL LOOKS TO BE A LOT OF LOW LEVEL MOISTURE AROUND STUCK BENEATH
FRONTAL INVERSION...WARM ADVECTION/UPSLOPE FLOW/SHALLOW LAKE
CONVECTION WILL ALL CONTRIBUTE SOME FORCING FOR A CONTINUED THREAT
FOR DRIZZLE/FREEZING DRIZZLE (AND PERHAPS SOME FOG AS WELL WITH
STRATUS BUILD DOWN...ESPECIALLY ON THE HILLTOPS).  THIS CONTINUES
INTO SATURDAY MORNING...BUT WITH AN INCREASING SOUTHERLY WIND
EXPECTING TEMPERATURES TO CLIMB ABOVE FREEZING DURING THE MORNING
HOURS.  LOOKING LIKE LOW CLOUDS WILL BE STUBBORN ACROSS EASTERN
UPPER (ALONG WITH THE DRIZZLE) AND MUCH OF NORTHEAST LOWER INTO THE
AFTERNOON... WHILE THINK WE'LL SEE SOME SUN DEVELOP ACROSS NORTHWEST
LOWER AND DOWN TOWARDS SAGINAW BAY.

COLD FRONT WILL BE MOVING ACROSS MICHIGAN SATURDAY NIGHT...WITH AN
AXIS OF LOW LEVEL MOISTURE ALONG IT.  RIGHT ENTRANCE JET QUADRANT
WILL ENHANCE DIVERGENCE ACROSS THE FORECAST AREA...WITH THE END
RESULT BEING A BAND OF SHOWERS DEVELOPING AHEAD OF THE FRONT AND
CROSSING THE FORECAST AREA.  EXPECT TEMPERATURES TO BE STEADY OR
SLOWLY CLIMB OVERNIGHT.  COLD FRONT PASSAGE SUNDAY MORNING WILL
BRING AN END TO RAIN CHANCES DURING THE MORNING...THOUGH SOME
UNCERTAINTY WITH RESPECT TO EXACT FRONTAL TIMING SO WILL TRY TO BE
SOMEWHAT PROBABILISTIC WITH RESPECT TO RAIN CHANCES SUNDAY AS
OPPOSED TO GRABBING ONTO ONE MODEL SOLUTION.  WILL TRY TO CONFINE
RAIN SHOWERS TO JUST THE MORNING HOURS.

EXTENDED FORECAST (MONDAY THROUGH THURSDAY): STRONG HEIGHT FALLS
PUSHING ACROSS THE MIDWEST ON MONDAY WILL SEND A SURGE OF SOUTHERLY
MOMENTUM AND WARM AIR UP INTO THE GREAT LAKES.  AS MENTIONED IN THIS
SPACE YESTERDAY BIGGEST UNKNOWN IS POTENTIAL FOR LOW CLOUDS/
ADVECTION FOG ALONG AXIS OF HIGHER DEW POINT AIR ALONG COLD FRONT
ASSOCIATED WITH APPROACHING SHORT WAVE.  BUT WILL CONTINUE WITH
POSITIVE THOUGHTS AND HIGHS IN THE 50S MOST AREAS MONDAY AFTERNOON.
STRONG COLD FRONT WILL SWEEP THROUGH THE UPPER LAKES MONDAY NIGHT
INTO EARLY TUESDAY... TIMING OF THE FRONT WILL HAVE HUGE
IMPLICATIONS WITH RESPECT TO HIGH TEMPERATURES (AS THE MERCURY IS
LIKELY TO FALL THROUGH THE DAY) AND PRECIPITATION (LINGERING SHOWERS
IF FRONT IS SLOWER...QUICKER ONSET OF LAKE CONVECTION IF BOUNDARY IS
THROUGH THE AREA TUESDAY MORNING).  A QUICKER TREND MAY BE THE WAY
TO GO...WHICH DRIES THE BULK OF TUESDAY OUT.  HEADING INTO
MIDWEEK...HIGH PRESSURE SLIDES ACROSS THE MIDWEST AND INTO THE UPPER
LAKES...WITH ANOTHER ROUND OF WARM ADVECTION SETTING UP FOR
THURSDAY.  WEDNESDAY WILL PROBABLY BE A TRANSITION FROM LAKE
CONVECTION TO DRY WEATHER...AND WILL PROBABLY START THE NEW THURSDAY
FORECAST DRY AS WELL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1256 PM EST THU NOV 29 2012

CHALLENGING TAF FORECAST AS POLAR BOUNDARY SLOWLY SAGS
SOUTH ACROSS THE AREA THIS AFTERNOON. ATTENDANT STRATUS DECK WILL
FOLLOW...EXPANDING ACROSS ALL TAF SITES BY EVENING. STRATUS SHOULD
CONTINUE TO LOWER THROUGH THE OVERNIGHT...WITH SREF PROGS SUPPORTING
GOOD CHANCES FOR CIGS TO FALL BELOW 1.0KFT ACROSS KAPN AND KPLN BY
MORNING. HAVE TRENDED THIS DIRECTION AT BOTH SITES. EAST FLOW
DOWNSLOPE LIKELY TO KEEP CIGS IN MVFR CATEGORY AT KTVC AND KMBL.
MOISTURE DEPTH ARGUES FOR FREEZING DRIZZLE DEVELOPMENT
OVERNIGHT...POSSIBLY MIXED WITH LIGHT SNOW. MAY SEE SOME
RESTRICTIONS TO VIS AS THIS OCCURS. THESE TRENDS LIKELY TO CONTINUE
RIGHT THROUGH FRIDAY MORNING.

&&

.MARINE...
ISSUED AT 406 PM EST THU NOV 29 2012

INCREASINGLY GUSTY NORTHEAST TO EAST WINDS WILL RESULT
IN SCA CONDITIONS FOR MOST OF THE NEARSHORE WATERS OF BOTH NORTHERN
LAKE MICHIGAN AND HURON FROM LATE TONIGHT RIGHT THROUGH FRIDAY
AFTERNOON. WINDS BEGIN TO SUBSIDE SOME FRIDAY NIGHT INTO
SATURDAY...EVENTUALLY VEERING SOUTHERLY BY LATER SATURDAY. MAY NEED
SOME EXTENSIONS TO ONGOING ADVISORIES...ESPECIALLY ACROSS LAKE
HURON...THROUGH THIS PERIOD.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 1 AM TO 4 PM EST FRIDAY FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY FROM 1 AM TO 4 PM EST FRIDAY FOR LMZ323-342-
     344-345.
LS...NONE.

&&

SYNOPSIS...TJL
SHORT TERM...MSB
LONG TERM...JPB
AVIATION...MSB
MARINE...MSB
Hazardous weather outlook, Nov 29, 4:23 AM EST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
423 AM EST THU NOV 29 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
301100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
423 AM EST THU NOV 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SOME FREEZING DRIZZLE MAY RESULT IN SLICK ROADWAYS OVERNIGHT TONIGHT
INTO FRIDAY MORNING. THIS MAY ALSO OCCUR AGAIN SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

ADDITIONAL WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE
FOUND...AT HTTP://WEATHER.GOV/GAYLORD.

ADAM

In the hours before

Special weather statement, Nov 29, 3:59 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
359 PM EST THU NOV 29 2012

MIZ016>036-041-042-301200-
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-
ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA...
FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
359 PM EST THU NOV 29 2012

...FREEZING DRIZZLE EXPECTED TONIGHT...

MOISTURE OVERRUNNING A SHALLOW COLD DOME WILL LIKELY LEAD TO
FREEZING DRIZZLE DEVELOPMENT TONIGHT. FREEZING DRIZZLE IS EXPECTED
TO DEVELOP ALONG AND SOUTH OF M-72 LATER THIS EVENING...EXPANDING
NORTH AND REACHING THE STRAITS DURING THE EARLY MORNING HOURS.
FREEZING DRIZZLE MAY BECOME WIDESPREAD AND PERSISTENT...WITH
TEMPERATURES DROPPING SEVERAL DEGREES BELOW FREEZING RESULTING IN
QUICK DEVELOPMENT OF A THIN ICE COATING AND VERY SLICK CONDITIONS.

MOTORISTS ARE URGED TO WATCH FOR RAPIDLY CHANGING AND VERY DANGEROUS ROAD
CONDITIONS THIS EVENING AND OVERNIGHT. ADDITIONAL HEADLINES MAY BE
REQUIRED AS THIS EVENT UNFOLDS.

MSB

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.